Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 95, NWS Louisville, KY

July 5, 2001Clinton County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 5, 2001, 5:41 PM CDT for Clinton County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 2001, 5:41 PM CDT (22:41 UTC)
Expired
Jul 5, 2001, 6:05 PM CDT
In force
24 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Clinton County, KY

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:50 PM CDTThunderstorm Wind 60 EAlbany, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 4:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 052243
SVRSDF

KYC053-052305-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
541 PM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 605 PM CDT

* AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A CLUSTER OF SEVERE THUNDERSTORMS OVER CUMBERLAND CITY...OR ABOUT
  35 MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 35 MPH.

* THE STORMS WILL BE NEAR
  ALBANY...SAVAGE...AND NORA GAPCREEK BY 550 PM CDT
  
LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THESE ST9ORMS. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

FUNK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:35 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 5, 2:35 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EDT THU JUL 5 2001

MAIN FORECAST PROBLEMS IN ENDING OF TSTMS SRN AND ERN PTNS OF FA THIS
EVE. ONCE THIS HAPPENS CLEAR AND VERY PLEASANT WX TNGHT AND FRIDAY AS
SIGIFICANTLY DRIER AND SOMEWHAT COOLER AIS OVERSPREADS THE REGION.

MUCH OF THIS EVE'S ACTIVITY IS MORE OR LESS ALONG A COLD FRONT NOW
DROPING SE ACRS THE ERN AND SRN PTNS OF FA.

NEXT MJR WX SYS LIKELY TO BE ON SAT AND SAT NITE AS MODELS ALL HINT
AT POSSIBL TSTM COMPLEX DRPNG SEWRD ACRS FA ON SAT AFTN AND NITE.
WILL INTROD SCT TSTMS AGAIN ON SAT.

TEMPS AND POP TRENDS FROM FWC LUK OK AND WILL BE USED FOR GENRL GUID.

.SDF...NONE.

In the hours before

Special weather statement, Jul 5, 4:15 PM CDT, 1 hour 26 minutes before
KYZ026-027-047-053>057-061>067-070>078-081-082-060200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM EDT THU JUL 5 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT CHANCE OF
SEVERE THUNDERSTORMS EXISTS ACROSS THE SOUTHERN COUNTIES AND SOME
OF THE CENTRAL COUNTIES OF KENTUCKY THROUGH THE EARLY PORTION OF
THE EVENING.

THE THREAT OF SEVERE WEATHER WILL EXIST IN ADVANCE OF DRIER AIR
APPROACHING THE REGION AHEAD OF A WEAK COLD FRONT.  THE INTERACTION
OF DIFFERING AIR MASSES WILL RESULT IN THE DEVELOPMENT OF
THUNDERSTORMS.

THE STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND
POSSIBLY SOME LARGE HAIL. HEAVY RAIN AND DANGEROUS LIGHTNING CAN
ALSO BE EXPECTED.

THIS IS A PRELIMENARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM
THE NATIONAL WEATHER SERVICE OR LISTEN TO THE LOCAL MEDIA FOR THE
LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION.

SKYWARN SPOTTER EACTIVATION MAY BE REQUESTED.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:50 AM CDTSevere Thunderstorm WarningLMKLogan25 min
Jul 5, 2:10 PM CDTSevere Thunderstorm WarningLMKLogan20 min
Jul 5, 3:23 PM CDTSevere Thunderstorm WarningLMKWarren37 min
Jul 5, 3:55 PM CDTSevere Thunderstorm WarningLMKAllen25 min
Jul 5, 4:32 PM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe, Monroe43 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.